Alert archive / Texas / Rip Current Statements in 2024

Rip Current Statement 23, NWS Brownsville, TX

June 4, 2024Cameron County, Kenedy County, Willacy County, Texas

NWS Brownsville, TX issued this rip current statement at Jun 4, 2024, 3:28 AM CDT for Cameron County, Kenedy County, Willacy County, Texas. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Jun 4, 2024, 3:28 AM CDT (08:28 UTC)
Expired
Jun 5, 2024, 7:00 PM CDT
In force
40 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 8.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2024-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3488 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2024-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3488 J/kg
Mixed-layer CIN
-294 J/kg
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

515 
WHUS44 KBRO 040828
CFWBRO

Coastal Hazard Message
National Weather Service Brownsville TX
328 AM CDT Tue Jun 4 2024

TXZ451-454-455-041630-
/O.NEW.KBRO.RP.S.0023.240604T0828Z-240605T1200Z/
Kenedy Island-Willacy Island-Cameron Island-
328 AM CDT Tue Jun 4 2024

...HIGH RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY MORNING...

* WHAT...Dangerous rip currents.

* WHERE...Kenedy Island, Willacy Island and Cameron Island 
  Counties.

* WHEN...Through Wednesday morning.

* IMPACTS...Rip currents can sweep even the best swimmers away
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
1 follow-up statement
523 
WHUS44 KBRO 050825 AAA
CFWBRO

Coastal Hazard Message...UPDATED
National Weather Service Brownsville TX
325 AM CDT Wed Jun 5 2024

TXZ451-454-455-060000-
/O.EXT.KBRO.RP.S.0023.000000T0000Z-240606T0000Z/
Kenedy Island-Willacy Island-Cameron Island-
325 AM CDT Wed Jun 5 2024

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THIS EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Kenedy Island, Willacy Island and Cameron Island 
  Counties.

* WHEN...Through this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this rip current statement went out at Jun 3, 11:47 PM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, Jun 3, 11:47 PM CDT, 3 hours 41 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1147 PM CDT Mon Jun 3 2024

...New AVIATION...

.SHORT TERM...
(Tonight through Tuesday night)
Issued at 233 PM CDT Mon Jun 3 2024

Key Messages:

*Above normal high and low temperatures
*Very low rain chances

A Heat Advisory is in place for most of Deep South Texas and the Rio
Grande Valley until 7 PM. The only part of the CWA that is not in
the Heat Advisory is right along the coast. As for everywhere else,
the heat indices look to be climbing into 115 for this afternoon.
Make sure to take any necessary precautions.

As for the rest of the short term, above normal temperatures and
very little rain is the main points here. The mid-level ridge
continues to dominate the region with a stable and dry middle and
upper levels of the the atmosphere. This environment makes it
difficult for showers and thunderstorms to get going. However, it is
possible that a rouge shower or thunderstorm could develop off the
Sierra Madre and make its way into the area. However, that is still
very unlikely to happen.

As for the temperatures, high temperatures are going to be in the
upper 90s for areas along the coast, while the rest of Deep South
Texas and the Rio Grande Valley will be in the triple digits. With
the southeasterly winds continuing as they are, more low-level
moisture will move into the region, which will help bring up the
heat indices. For tomorrow, the heat indices are in the range of 114
to 117. A Heat Advisory for tomorrow is going to be needed. However,
it appears to be rather borderline for an Excessive Heat Warning
right now, as the heat indices do not appear to be that high for
very long.  Even into tomorrow night, the heat indices do not let
up, with the overnight heat indices in the range of upper 80s to
lower 90s. The actual overnight low temperatures are expected to be
in the 80s.

Lastly, for anyone going to the beach, there is a moderate risk of
Rip Currents due to the ongoing waves and swell through tomorrow.

&&

.LONG TERM...
(Wednesday through next Monday)
Issued at 233 PM CDT Mon Jun 3 2024

The 500mb ridge of high pressure weakens slightly Wednesday, before
building into West Texas into early next week, continuing to bake
Deep South Texas through the week, as a persistent and potent trough
continues much cooler weather across the Great Lakes and Northeast
and a frontal system stalls into Central Texas. The chance of rain
remains generally less than 15 percent through the long term, with
the best chance at a storm or two Wednesday into Wednesday evening,
either from convection upstream or working off the Sierra Madre.
Streamer showers and storms are possible offshore each night,
gradually increasing in activity and coverage into early next week.

Otherwise, expect heat to continue, cooling a degree or two Thursday
through the weekend before returning Monday. Overnight lows remain
generally in the 80s across the Rio Grande Valley, with some upper
70s returning Friday through Sunday. Heat Advisories will be most
likely Wednesday, but may be needed Thursday and Monday as well.
Some drier air arriving late this week into the weekend should
tamper Heat Indices below 110 for Deep South Texas for a little bit
of a break.

&&

.AVIATION...
(06Z TAFS)
Issued at 1143 PM CDT Mon Jun 3 2024

MVFR to VFR will continue to dominate at the aerodromes through
the next 24 hours.

&&

.MARINE...
Issued at 233 PM CDT Mon Jun 3 2024

Tonight through Tuesday Night...Strong pressure gradient over the
Lower Texas Coast will support moderate to fresh southeast winds and
moderate to slightly elevated seas. Small Craft Exercise Caution for
today with a need for a low end Small Craft Advisory possible
tonight and tomorrow for the Gulf waters.

Wednesday through Monday...As high pressure builds into West Texas
through the end of the week, expect winds to gradually diminish,
allowing seas to subside, with generally favorable marine conditions
returning to the lower Texas coast through the weekend. The chance
of streamer showers or storms across offshore waters gradually
increases each night Wednesday through Monday, maybe nudging into
nearshore waters early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             95  83  97  83 /   0   0   0   0
HARLINGEN               98  80 100  80 /   0   0   0  10
MCALLEN                100  82 101  82 /   0  10   0  10
RIO GRANDE CITY        103  79 104  80 /  10  20  10  10
SOUTH PADRE ISLAND      87  83  89  83 /   0   0   0   0
BAYVIEW/PORT ISABEL     94  81  95  81 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until 8 PM CDT Tuesday for TXZ248>255-351-353>355.

GM...None.
&&

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 8:53 PM CDTHeat AdvisoryBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more23 hr
Jun 4, 3:06 AM CDTExcessive Heat WarningBROBrooks, Hidalgo, Jim Hogg, Kenedy, Starr17 hr
Jun 4, 10:25 AM CDTSmall Craft AdvisoryBRO33 hr

Nearby

Rip Current Statements in Texas, 2024Every rip current statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.